Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 28, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 18, 2006, 4:02 AM CDT for 4 counties in Texas. It took effect at Apr 18, 2006, 9:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2006, 4:02 AM CDT (09:02 UTC)
- In effect from
- Apr 18, 2006, 9:00 AM CDT
- Expired
- Apr 18, 2006, 3:48 PM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 49 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4935 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 180902 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 402 AM CDT TUE APR 18 2006 ...RED FLAG WARNING IN EFFECT FOR THE SOUTHWESTERN TEXAS PANHANDLE TODAY FROM 9 AM CDT UNTIL 7 PM CDT... .A COLD FRONT WILL MOVE ACROSS THE SOUTHWEST TEXAS PANHANDLE BY EARLY AFTERNOON. AHEAD OF THE COLD FRONT...WARM DOWNSLOPING WEST TO SOUTHWESTERLY WINDS WILL INCREASE INTO THE 20 TO 25 MPH RANGE WITH GUSTS UP TO 40 MPH. MINIMUM AFTERNOON RELATIVE HUMDITIES TODAY WILL BE IN THE 5 TO 15 PERCENT RANGE. ALONG WITH THE EXTREMELY DRY FUELS...THE WINDS AND RELATIVE HUMIDITIES WILL CREATE FOR VERY HIGH TO EXTREME FIRE DANGER CONDITIONS TODAY ACROSS THE SOUTHWESTERN TEXAS PANHANDLE BEFORE THE COLD FRONT MOVES THROUGH. THE COLD FRONT WILL CREATE CONTROL PROBLEMS FOR ANY ONGOING WILDFIRES AS THE WINDS WILL SHIFT ABRUPTLY TO THE NORTH BETWEEN 12 PM AND 2 PM. TXZ011-012-016-017-182100- /O.NEW.KAMA.FW.W.0028.060418T1400Z-060419T0000Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- 402 AM CDT TUE APR 18 2006 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING...FOR THE SOUTHWESTERN TEXAS PANHANDLE. AFTERNOON RELATIVE HUMIDITIES OF 15 PERCENT OR LESS ALONG WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER AND EXTREMELY DRY FUELS ARE EXPECTED TO OCCUR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ALL OUTDOOR BURNING IS HIGHLY DISCOURAGED UNTIL CONDITIONS IMPROVE. EVERYONE SHOULD BE VIGILANT AND MAKE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SCHNEIDER
1 follow-up statement
000 WWUS84 KAMA 182048 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 348 PM CDT TUE APR 18 2006 ...RED FLAG WARNING IS CANCELLED... .TWENTY FOOT WINDS WILL DIMINISH THE REMAINDER OF THIS AFTERNOON WHILE RELATIVE HUMIDITIES INCREASE. THE FIRE DANGER WILL REMAIN HIGH. TXZ011-012-016-017-182200- /O.CAN.KAMA.FW.W.0028.000000T0000Z-060419T0000Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- 348 PM CDT TUE APR 18 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING. THOUGH RED FLAG CONDITIONS ARE NO LONGER EXPECTED THIS AFTERNOON AND EVENING...THE FIRE DANGER WILL REMAIN HIGH. REMEMBER...OUTDOOR BURNING IS STILL DISCOURAGED UNTIL THE FIRE DANGER LESSENS. MAKE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS. $$ NUNEZ/BROST
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 18, 3:45 AM CDT, 17 minutes earlier.
Area forecast discussion, Apr 18, 3:45 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
345 AM CDT TUE APR 18 2006
.DISCUSSION...
BIG STORY TODAY WILL BE ARRIVAL OF COLD FRONT THIS MORNING AROUND
DAYBREAK ACROSS THE OK PANHANDLE AND THEN BY MIDDAY ACROSS THE
NORTHEASTERN TWO-THIRDS OF THE TX PANHANDLE. FRONT SHOULD EXIT THE
FORECAST AREA BY EARLY THIS AFTERNOON. BIGGEST CONCERN IS WINDS
BEHIND THE FRONT. MAY NEED A WIND ADVISORY AS ABQ AND DDC HAVE
ISSUED...BUT NOT GOING WITH WIND ADVISORY CRITERIA IN THE GRIDS AND
FORECAST AT THIS TIME. NEXT SHIFT WILL NEED TO WATCH THIS AND ISSUE
IF NECESSARY. OTHERWISE...PREVIOUS SHIFT BUMPED UP MAX TEMPS TODAY
AND THIS APPEARS TO BE ON TRACK. WILL MAINTAIN CONSISTENCY. COOLER
WEDNESDAY AS SURFACE RIDGE BUILDS INTO THE PANHANDLES. SURFACE RIDGE
FORECASTED TO BUILD EAST AWAY FROM THE PANHANDLES BY LATE WEDNESDAY
AS A SECONDARY FRONT PUSHES INTO WESTERN KS AND EASTERN NM BY LATE
WEDNESDAY INTO WEDNESDAY NIGHT AND THEN STALLS ACROSS THE PANHANDLES
THURSDAY. CLOSED UPPER LOW OVER THE NORTHERN AND CENTRAL PLAINS
STATES AND SHORTWAVE RIDGGING ACROSS THE SOUTHWESTERN STATES AND
SOUTHERN ROCKIES WILL ALLOW FOR A WEST TO NORTHWEST FLOW ALOFT
ACROSS THE PANHANDLES. THIS SHOULD ALLOW FOR GENERALLY CLEAR SKIES
INTO WEDNESDAY NIGHT AND EARLY THURSDAY. NEXT CONCERN SHIFTS TO THE
SOUTHWESTERN STATES THURSDAY AND FRIDAY AS A CLOSED UPPER LOW TRACKS
EAST TOWARDS THE FORECAST AREA. GFS AND EUROPEAN MODEL NOW IN A
LITTLE BETTER AGREEMENT WITH BRINGING THIS UPPER TROUGH ACROSS THE
SOUTHERN ROCKIES AND ACROSS THE FORECAST AREA BY FRIDAY MORNING.
BUMPED UP THE POPS SOME MORE THURSDAY NIGHT INTO FRIDAY AS CONFIDENCE
BEGINNING TO INCREASE SOMEWHAT THAT CONVECTION MAY DEVELOP OR MORE
INTO THE PANHANDLES LATE THURSDAY INTO FRIDAY. STILL HAVE A CONCERN
OVER LOW LEVEL MOISTURE...HOWEVER IT APPEARS THAT THE LOW LEVEL
MOISTURE WILL ADVECT LATE IN THE WEEK THE LONG WAY UP THE RIO GRANDE
INTO WEST TX AND THE PANHANDLES. AGREE WITH PREVIOUS SHIFT THAT
PRECIP CHANCES DO NOT LOOK GOOD LATE IN THE WEEKEND INTO EARLY NEXT
WEEK...SO KEPT CONSISTENCY OF BELOW SLIGHT CHANCE POPS SUNDAY INTO
EARLY NEXT WEEK. THE ONLY OTHER CHANGES TO THE GRIDS WAS TO BUMP UP
THE POPS LATE SATURDAY AND SATURDAY NIGHT. MEDIUM RANGE MODELS
FORECASTING POTENT SHORTWAVE TROUGH TRACKING EAST ACROSS THE SOUTHERN
ROCKIES INTO THE PANHANDLES WHICH MAY HELP TO BRING ANOTHER ROUND OF
CONVECTION BY SATURDAY NIGHT. OTHERWISE...PREVIOUS FORECAST AND GRIDS
APPEAR ON TRACK AND MADE ONLY MINOR TWEAKS TO MAX TEMPS AND WINDS.
&&
.FIRE WEATHER...
FEEL THAT WINDS WILL INCREASE FROM THE SOUTHWEST AHEAD OF THE COLD
FRONT TODAY. WITH DEW POINTS ALREADY IN THE TEENS THIS MORNING...RED
FLAG CRITERIA MAY POSSIBLY BE MET FOR THREE HOURS BEFORE THE FRONT
ARRIVES MAINLY ACROSS THE SOUTHWESTERN TEXAS PANHANDLE. WINDS AND RH
WILL BE MARGINAL...BUT JUST ENOUGH CERTAINTY TO GO AHEAD AND ISSUE
RED FLAG WARNING FROM 9 AM CDT UNTIL 7 PM CDT TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 78 38 69 41 / 0 0 0 0
BEAVER OK 76 35 71 41 / 0 0 0 0
BOISE CITY OK 70 32 66 38 / 0 0 0 0
BORGER TX 78 43 72 47 / 0 0 0 0
BOYS RANCH TX 79 38 72 42 / 0 0 0 0
CANYON TX 80 39 71 38 / 0 0 0 0
CLARENDON TX 84 43 70 45 / 0 0 0 0
DALHART TX 73 33 68 39 / 0 0 0 0
GUYMON OK 74 36 69 38 / 0 0 0 0
HEREFORD TX 79 38 70 40 / 0 0 0 0
LIPSCOMB TX 80 38 71 42 / 0 0 0 0
PAMPA TX 77 41 69 47 / 0 0 0 0
SHAMROCK TX 86 43 71 47 / 0 0 0 0
WELLINGTON TX 87 46 71 48 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...RED FLAG WARNING FROM 9 AM TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: DEAF SMITH...OLDHAM...POTTER...AND
RANDALL.
&&
17/11Hazardous weather outlook, Apr 17, 11:38 PM CDT, 4 hours 24 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1138 PM CDT MON APR 17 2006 OKZ001>003-TXZ001>020-181100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1138 PM CDT MON APR 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY ACROSS THE SOUTHERN TEXAS PANHANDLE THURSDAY NIGHT INTO FRIDAY MORNING. AT THIS TIME... SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HENNIG
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.